4 doctors weighed in:

How likely is 75mg of venlafaxine instance release to cause cardiac problems like heart attack. I've been on it for 4 days and getting palpitations.

4 doctors weighed in
Dr. Felix Toro
Anti-Aging Medicine
1 doctor agrees

In brief: Side effects

Palpitation is likely to be a side effect from Effexor, (venlafaxine) and not a hearth attack , especially on a young person.
By your diagnosis you are probably more sensitive and your autonomic nervous system will tend to over react. Check you pulse to see if it is irregular, skip beats, chest pains, weakness, and if such you may need the ER. Talk w your Doctor asap. A lower starting dose or time may help.

In brief: Side effects

Palpitation is likely to be a side effect from Effexor, (venlafaxine) and not a hearth attack , especially on a young person.
By your diagnosis you are probably more sensitive and your autonomic nervous system will tend to over react. Check you pulse to see if it is irregular, skip beats, chest pains, weakness, and if such you may need the ER. Talk w your Doctor asap. A lower starting dose or time may help.
Thank
Dr. Vijay Thamman
Internal Medicine - Cardiology

In brief: Venlafaxine causes h

venlafaxine causes cardiac problems like heart attack by causing severe hypertension.
BP should be checked regularly.This drug is used to treat depression,personality disorder,social anxiety disorder,bipolar.Other drugs like flupentixol,yasmin (drospirenone and ethinyl estradiol) have same effect in a non smoker.It may cause palpitation.

In brief: Venlafaxine causes h

venlafaxine causes cardiac problems like heart attack by causing severe hypertension.
BP should be checked regularly.This drug is used to treat depression,personality disorder,social anxiety disorder,bipolar.Other drugs like flupentixol,yasmin (drospirenone and ethinyl estradiol) have same effect in a non smoker.It may cause palpitation.
Thank
Dr. Eric Weisman
Neurology

In brief: Tell your doctor

First of all, be sure to let your doctor know you are having palpitations.
Sustained release formulations may be less likely to cause palpitations. (Effexor (venlafaxine) XR) As venlifaxine is a norepinephrine re-uptake inhibitor, in addition to being a serotonin re-uptake inhibitor) we sometimes see increased sympathetic nervous system drive with elevated BP, heart rate, dilated pupils, etc.

In brief: Tell your doctor

First of all, be sure to let your doctor know you are having palpitations.
Sustained release formulations may be less likely to cause palpitations. (Effexor (venlafaxine) XR) As venlifaxine is a norepinephrine re-uptake inhibitor, in addition to being a serotonin re-uptake inhibitor) we sometimes see increased sympathetic nervous system drive with elevated BP, heart rate, dilated pupils, etc.
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
41 years in practice
1M people helped
Continue
100,000 doctors available